Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 85, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 3, 2000, 11:19 PM CDT for Tallahatchie County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2000, 11:19 PM CDT (04:19 UTC)
- Expired
- May 4, 2000, 12:05 AM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Tallahatchie County, MS
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
468 WUUS54 KMEG 040419 SVRMEM MSC135-040505- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1119 PM CDT WED MAY 3 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN TALLAHATCHIE COUNTY IN NORTHWESTERN MISSISSIPPI * UNTIL 1205 AM CDT * AT 1117 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES SOUTH OF SUMNER... MOVING NORTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SUMMER BY 1125 PM CDT WEBB BY 1125 PM CDT TUTWILER BY 1145 PM CDT .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A PLACE OF SAFETY... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 8:52 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 3, 8:52 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 852 PM CDT WED MAY 3 2000 SCATTERED SHRAS WITH A FEW TSRAS CONTINUE ACROSS MAINLY THE WRN HALF OF FA. STRONGEST ACTIVITY CENTERED OVER MARSHALL/BENTON COUNTIES. UPPER LOW STILL SPINNING OVER ERN OK. NEXT S/WV ROTATING AROUND LOW TRIGGERING SHRA/TSRA ACTIVITY OVER SRN/NRN LA. THIS ACTIVITY NOW BEGINNING TO LIFT MORE NEWD IN CIRCULATION AROUND LOW AND MAY AFFECT WRN COUNTIES OVERNIGHT. CURRENT ZNS IN PRETTY GOOD SHAPE AND NO UPDATES PLANNED AT THIS TIME. WILL CONTINUE TO MONITOR PCPN TRENDS AND MAY UPDATE TO LOWER POPS SOME IN A COUPLE HOURS. TEMPS IN GOOD SHAPE. .MEM...NONE.
In the hours before
Local storm report, May 3, 11:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS
1105 PM CDT WED MAY 3 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 PM PARSONS TN 1 INCH HAIL
05/03/00 DECATUR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NNearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.